Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Rosenbrock-type methods adapted to differential-algebraic systems

Author: Claus Schneider
Journal: Math. Comp. 56 (1991), 201-213
MSC: Primary 65L05; Secondary 65L06
MathSciNet review: 1052102
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the numerical solution of differential-algebraic systems of index one given in Kronecker canonical form. The methods described here are derived from the Rosenbrock approach. Hence, they do not require the solution of nonlinear systems of equations but one evaluation of the Jacobian and one LU decomposition per step. By construction, the s-stage method coincides with a solver for nonlinear equations of order $ s + 1$ if the stepsize is set to zero. In this sense, the adaptation to differential-algebraic equations is performed. The special structure of the method leads to simplified order conditions and to an easy implementation. Some particular methods up to order 4 are given. Especially, an embedded 4-stage method of order 4 (3) is derived.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05, 65L06

Retrieve articles in all journals with MSC: 65L05, 65L06

Additional Information

Keywords: Differential-algebraic equations, Rosenbrock type methods, implicitly given differential equations, implicit function, homolopy-methods
Article copyright: © Copyright 1991 American Mathematical Society